# SDR 97ZZZX188

- Difficulty date: December 19, 1996
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N4646M
- Make and model: Beech B-60
- Aircraft serial: P464
- System (JASC): 2140 · Heating System
- Part: Resistor
- Condition: Failed
- Location: Heater Ckt
- Component: Janitrol
- Stage of operation: NR
- Nature of condition: B
- Precautionary procedure: H

## Discrepancy

PILOT REPORTED CABIN HEATER INOPERATIVE AND HAD SMELLED SMOKE IN CABIN.  FOUND CABIN VENTILATION BLOWER INOPERATIVE WHICH CAUSED OVERTEMP CONDITION.  WHEN OVERTEMP SWITCH TRIPPED, RATHER THAN OPENING HEAT FUSE (5 AMP), 10 WATT, 3 OHM RESISTOR BURNED AND OPENED.  THIS RESISTOR BEING OPEN PROHIBITS NORMAL FUNCTION OF OVERTEMP PROTECTION CIRCUIT.  HEATER WAS SHUT DOWN BY PILOT WITH NO FURTHER DAMAGE.  APPARENTLY THIS RESISTOR BURNED BEFORE FUSES OPENED.  EXPERIENCED IDENTICAL PROBLEM ON 9B655 BARON, BUT DUCT WORK WAS DAMAGED THROUGHOUT AIRCRAFT.
